MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

STRYKER ORTHOPAEDICS-MAHWAH MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180735-1
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged by Another Device (2915); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: an event regarding alleged "seating/locking issue" involving a triathlon insert was reported.The event was confirmed.Method & results: device evaluation and results: the device was returned in used condition.There were evidence of scratches where contact would have been made with the baseplate while attempting to seat the insert.Examination of the device by the material analysis engineer indicated "damage observed on the inserts consistent with contact against the baseplate." medical records received and evaluation: not performed as no medical records were provided.Device history review: dhr review for the reported lot was satisfactory.Complaint history review: chr review for the reported lot confirmed that there are no other similar events reported.Conclusions: the investigation concluded that based on the returned device, there were evidence of scratches where contact would have been made with the baseplate while attempting to seat the insert.Examination of the device by the material analysis engineer indicated "damage observed on the inserts consistent with contact against the baseplate." no further investigation for this event is required at this time.
 
Event or Problem Description
The company representative reported that the surgeon had trouble implanting a mako partial knee.This was a primary surgery on the left knee.An update on (b)(6) 2017 reported that the surgeon had trouble getting the implant lined up correctly and couldn't get it to snap down in place.Neither of the inserts were implanted and a third poly was brought in from our office and was implanted.There was a surgical delay of approximately 35-40 minutes while we waited on a third poly to be delivered to the hospital from our office.

Brand Name
MAKO X3 UNI ONLAY TIBIAL INSERT SIZE 5 - 8 MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6652383
Report Number0002249697-2017-01929
Device Sequence Number16431602
Product Code NPJ
UDI-Device Identifier00848486016548
UDI-Public00848486016548
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Catalogue Number180735-1
Device Lot Number6K513T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2017
Initial Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;